Florida, 2020

Damaging Winds in Florida, April 13, 2020

April 13, 2020 · NWS MOB · 2 events in 1 county or zone

A strong spring storm system moved across the eastern states. A very warm and moist air mass moved in ahead of the approaching cold front.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MOB wrote it up.

A strong spring storm system moved across the eastern states. A very warm and moist air mass moved in ahead of the approaching cold front. The very unstable air mass combined with plenty of wind shear lead to a severe weather outbreak across the southeast states.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Apr 12, 11:10 PM CST, 1 hour 27 minutes earlier.

Area forecast discussion, Apr 12, 11:10 PM CST, 1 hour 27 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1210 AM CDT Mon Apr 13 2020

.UPDATE...As the thunderstorms continue to move east, counties
continue to be cleared from the Thunderstorms Watch over the
forecast area. The latest to be removed are Wilcox and Baldwin
Counties along with Mobile Bay and the Mississippi sound. Am also
leaving the Gale Warning fall off at 05z, with wind magnitudes
below Gales, and gusts above few.
/16

.AVIATION...
06Z issuance...MVFR conditions were noted along and east of I-65,
with upper end MVFR and VFR conditions west as a loosely organized
line of thunderstorms moves east over eastern portions of the
forecast area. Winds remain strong along and ahead of the line,
with the KMOB VAD showing 50 knots just off the deck. Have kept
the current LLWS wording for a few hours at the beginning of the
current forecast for area TAF sites as a result. As the line
continues to move east and a slowing cold front approaches the
area, VFR conditions and west, then northwest winds around 10
knots will overspread the forecast area. The cold front is
expected to stall south of the coast Monday, with areas along and
southeast of I-65 seeing a return to southerly around 5 knots.
/16

&&

.PREV DISCUSSION... /issued 1119 PM CDT Sun Apr 12 2020/

UPDATE...A new Tornado Watch, #115, has been issued to replace
#110 for the forecast area. This watch is along and east of the
Mobile to Monroe to Butler County line, and is in effect until
11z/ 6 AM CDT. The loosely organized line of precipitation
continues to move east over the Southeast. Strong to severe storms
remain possible, with the latest SPC analysis showing
1000-2000 MUCapes with 65-80knots of effective Bulk Shear and
250-400 m^2/s^2 of shear in the 0-1km layer. Tornadoes and
damaging winds gusts to 70mph continue to remain a threat over the
watch area.
/16

PREV DISCUSSION... /issued 1005 PM CDT Sun Apr 12 2020/

UPDATE...The Coastal Flood Advisory has been extended for another
6 hours, until 09z/4 AM CDT. Area tide gauges show that some have
dropped a foot in water levels, but about half are showing only
minor drops of half a foot or less. Updated products have been
sent.
/16

PREV DISCUSSION... /issued 738 PM CDT Sun Apr 12 2020/

NEAR TERM UPDATE /Now Through Monday night/...00z update...The
latest water vapor imagery shows a mid level trough over the
eastern Central Plains continuing to move east-northeast.
Guidance continues to advertise this trough become negatively
tilted as it move over the Mississippi River. A broad area of
60-70kt 850mb winds continues to be advertised moving east over
the Southeast ahead of the trough through the evening into the
overnight hours. The latest mesoanalysis show abundant
instability (MUCapes of 2000-2500J/kg over southern Mississippi
and southwest Alabama). Combined with 0-1km wind shear values of
400 m^2/s^2 and effective bulk shear values 65-80 knots over
eastern Mississippi and most of Alabama, severe weather continues
to be a threat to the forecast area this evening into the
overnight hours. Most convection at this time is in a roughly
organized band stretching north-northeast from southeast Louisiana
to northern Alabama. The latest radar loop shows this band moving
to the east and am expecting inland southeast Mississippi to
begin to be affected in the next hour. The grids have this
reflected, with only minor tweaking to the grids to reflect
current conditions needed. Tornado Watch #110 is in effect for
counties west of I-65 and Mobile and Perdido Bays along with the
Mississippi Sound through 05z/midnight tonight. The line is
expected to move east of the forecast area by 06z-08Z with a
moderate cold front moving over southeast Mississippi beginning
around 10z tonight.

The strong southerly flow continues to pile water on Mobile Bay
and nearby waters, with the latest NOS water level plots showing
water levels at minor flooding levels and beginning to slowly
drop. The current Coastal Flood Advisory expires at 03z, and will
address a possible extension closer to then. A High Surf Advisory
continues through 09Z and am not anticipating the Advisory being
extended at this point, with winds behind the squall line easing
as they shift to westerly.
/16

AVIATION...
00Z issuance...General MVFR conditions, with strong southerly
winds of 15 to 25 knots, and gusts to 35 knots are indicated in
the latest observations. These conditions are expected to last
through 06z-08z as a squall line moves over southeast Mississippi
between 01z and 03z, then moves east over the forecast area.
Drops in conditions to low end MVFR/IFR levels are expected as the
line passes, with impacts to operations expected due to possible
severe weather and locally heavy rains. The strong low level winds
will also bring strong LLWS of up to 45kts to the area, with
areas southwest of a Waynesboro, MS to Destin, FL the most
affected.

After the line passes, a slowing cold front will move over the
forecast area late tonight into Monday before stalling southeast
of I-65 by 18z. VFR conditions return with winds becoming
northwesterly around 10 knots during the day behind the front,
but as the front stalls and begins to erode, winds along and
southeast of I-65 will switch to southeasterly around 10 knots
between 18z and 00z Tuesday.
/16

PREV DISCUSSION... /issued 447 PM CDT Sun Apr 12 2020/

UPDATE...Products have been updated for Tornado Watch #110 in
effect until midnight, with the area encompassing counties from
Wilcox to Baldwin counties and areas west. This watch is a
Particularly Dangerous Situation watch, with damaging winds to
70mph or more and tornadoes (some strong and long track) possible.
Persons are urged to remain alert to this developing situation.
/16

PREV DISCUSSION... /issued 418 PM CDT Sun Apr 12 2020/

NEAR TERM UPDATE /Now Through Monday/...A significant severe
weather event is expected across the area today into tonight as a
powerful storm system moves across the southeast. Stay weather
aware through the day and make sure to have multiple ways to
receive watches and warnings.

Update...The influences of the upper trough are now being felt as
the cap discussed earlier has eroded and CAPE values have exploded
over our area. Tornadic supercells have developed just to our west
in interior southeaster Mississippi. Conditions talked about in
the previous discussion will remain over the area and these
tornadic supercells are expected to continue across our area. The
greatest threat right now will be north and west of I-65. Given
the parameters in place, tornadoes will be possible and a couple
strong tornadoes cannot be ruled out. As we approach midnight,
high-res guidance continues to paint a picture of clusters of
supercells developing across our interior southeastern Mississippi
and progressing east across our area. These storms will likely
grow upscale into a line near the I-65 corridor and continue to
progress east. Once again we want to emphasize to have multiple
ways of receiving warnings as a lot of this activity will occur
overnight. BB/03

Previous Discussion...The upper low that we have been waiting for
the past few days has opened up as an upper trough over central
Texas and has begun to take on a neutral to negative tilt. At the
base of this trough sits a stout 100 knot 500 mb jet just waiting
to kick off the powder keg of instability over the deep south. At
the surface, a deepening surface low over the Arklatex region will
begin to move northeast into the middle Mississippi valley this
afternoon. Our area is sandwiched between this surface low and a
strong surface high over the Atlantic. This has allowed for strong
surface advection to occur and the surface warm front has raced
north of our area leaving us in the middle of a large warm sector
primed for severe weather. Soundings from Slidell and Birmingham
have shown the classic "loaded gun" sounding with a stout cap
keeping storms at bay for now. As the upper jet ejects over this
region this afternoon and evening, that cap will quickly erode as
ascent increases. Storms will likely develop by late afternoon
into the early evening over interior southeastern Mississippi and
progress eastward throughout the night. The biggest question this
afternoon will be if the cap breaks and we area able to get
surface based storms. This mornings guidance was struggling to
develop storms; however, recent runs have trended to more
development across our area. There is a high likelihood that many
of these storms will be severe. For more on the severe potential
see the severe section below.

Storms will continue into the overnight hours and quickly move
from west to east clearing the area by early morning. Behind the
storms, skies will clear and the sun will likely come out
tomorrow. Temperatures will stay warm tomorrow as the actual front
associated  with this system will be well behind the storms and
likely not move through the area until Monday night. Expect highs
to be in the upper 70s to low 80s today and into the mid 80s
tomorrow.

Along with the potential for severe weather we also have the
potential for strong gradient winds ahead of any severe weather.
We have already seen gusts to almost 40 mph this afternoon and
this is expected to continue into the evening. A wind advisory is
in effect for our whole area. With the strong southerly winds, we
also have the potential for coastal flooding in our flood prone
areas. Current Alabama DOT cameras suggest that water is beginning
to over-wash the Mobile Bay causeway. High tide is not expected
until later this afternoon and more coastal flooding could be
possible. BB/03

Severe...Now to talk about the meat of this event. As mentioned
above the environment this afternoon and evening is primed for
severe weather. MLCAPE has increased to over 2000 J/KG across our
area with steep mid-level lapse rates. Wind shear will be wild
this afternoon and evening with most models depicting 50 to 60
knots of bulk effective shear which would be supportive of
organized severe convection. Along with the bulk shear, hodographs
are wicked with long curved hodographs and 0-1km SRH values of 300
to 400 m2/s2. All this is the calling card for tornadic supercells
across our area and potentially a few strong tornadoes. Expect
several clusters of supercells and bowing segments to develop
across interior southeast Mississippi late this afternoon and move
northeast across our area. The best chance for tornadic supercells
appears to be north and west of Interstate 65. Surface winds will
slowly veer the later we get into the night allowing for more
upscale growth tonight into a squall line for areas east of
Interstate 65. With an 850 jet of 60 to 70 knots, damaging winds
will be the primary hazard with the line. Tornadoes will also
still be possible with the line. BB/03

SHORT TERM /Monday night Through Wednesday night/...The upper
trough that brought the severe weather during the near term
period will continue to progress off the east coast. The adjacent
front will move offshore and stall right along our coastline
Monday night. Zonal flow will return across the area and the front
will begin to slowly move north through the short term period. As
the front moves north a few weak shortwaves will move through the
zonal flow leading to scattered showers in the vicinity of the
diffused boundary. The best shortwave will be on Wednesday as the
best shortwave moves through the flow. Rain will likely be focused
near the coast where the boundary is located. Temperatures will
be mild with the front being diffused by the time it gets here.
Expect highs to be in the low 80s on Tuesday and slightly cooler
on Wednesday due to the ongoing rain. BB/03

EXTENDED TERM /Thursday Through Sunday/...Zonal flow will
continue through the period. A strong upper trough over the
central CONUS will eject over the Midwest on Friday. As the trough
ejects showers and storms will likely develop along the remnant
diffused boundary that continues to linger along the coast. Rain
chances will likely increase on Friday and continue into the
weekend. A more active rain pattern looks to setup in the long
extended as that boundary lingers over our area. This may
actually help with our drought conditions and lack of rain over
the past few months. Will need to keep an eye on the heavy
rainfall potential if this pattern continues. Luckily, this will
help keep temperatures at bay for the most part with highs in the
upper 70s to low 80s. BB/03

MARINE...Strong onshore flow continues through tonight ahead of a
strong upper trough. Frequent gusts to gale force are possible
and a Gale Warning is in effect for all waters including bays and
sounds. A few strong to severe storms will be possible tonight
before clearing the area by early tomorrow morning. Behind the
storms,winds are forecast to decrease by Monday, seas will also
slow to subside. Moderate winds and seas then remain in the
forecast through Thursday. BB/03

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Wind Advisory until 4 AM CDT Monday for ALZ051>060-261>266.

     High Rip Current Risk through Tuesday morning for ALZ265-266.

     Coastal Flood Advisory until 4 AM CDT Monday for ALZ265-266.

     High Surf Warning until 4 AM CDT Monday for ALZ265-266.

FL...Wind Advisory until 4 AM CDT Monday for FLZ201>206.

     High Rip Current Risk through Tuesday morning for FLZ202-204-206.

     Coastal Flood Advisory until 4 AM CDT Monday for FLZ202-204-206.

     High Surf Warning until 4 AM CDT Monday for FLZ202-204-206.

MS...Wind Advisory until 4 AM CDT Monday for MSZ067-075-076-078-079.

GM...Small Craft Advisory until 10 AM CDT Monday for GMZ630>636-650-
     655-670-675.

&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Apr 12, 4:02 PM CST, 8 hours 35 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Mobile AL
502 PM CDT Sun Apr 12 2020

ALZ265-266-132215-
Mobile Coastal-Baldwin Coastal-
502 PM CDT Sun Apr 12 2020

...HIGH SURF WARNING IN EFFECT UNTIL 4 AM CDT MONDAY...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING...
...WIND ADVISORY IN EFFECT UNTIL 4 AM CDT MONDAY...
...TORNADO WATCH 110 IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...
...HIGH RIP CURRENT RISK IN EFFECT FROM 4 AM CDT MONDAY THROUGH
TUESDAY MORNING...

This Hazardous Weather Outlook is for southwest Alabama.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Tornado Watch.
   Wind Advisory.
   Coastal Flood Advisory.
   High Surf Warning.
   High Rip Current Risk.

Severe weather likely this afternoon into tonight. All modes of
severe weather impacts remain possible, including tornadoes (some
strong and long-track), damaging straight line winds up to 70 mph
and greater, and large hail. Locally heavy rain in a short period of
time is also possible, increasing the threat of localized flooding in
lower lying areas subject to poor drainage during heavy rainfall
episodes but over flood threat from heavy rain will be limited.
Storms will be scattered during the afternoon hours, then a more
solid line of organized storms will likely move east across the area
during the evening hours into the early overnight hours.

Away from storms this afternoon into this evening, southerly winds
20 to 30 mph with gusts to near 40 mph likely and a Wind Advisory is
in effect.

At the beaches this afternoon and tonight, dangerous to potentially
deadly rip currents, high surf expected. Instances of coastal
flooding expected across portions of the area, mainly around Mobile
Bay, where water levels of 2 to 3 feet above normally dry ground
could occur. Timing for coastal flood potential mainly this
afternoon.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   High Rip Current Risk.

Dangerous rip currents continue to pose a hazard through Tuesday
morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

ALZ051>055-261>264-MSZ067-075-076-079-132215-
Choctaw-Washington-Clarke-Wilcox-Monroe-Mobile Inland-Baldwin Inland-
Mobile Central-Baldwin Central-Wayne-Perry-Greene-George-
502 PM CDT Sun Apr 12 2020

...WIND ADVISORY IN EFFECT UNTIL 4 AM CDT MONDAY...
...TORNADO WATCH 110 IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

This Hazardous Weather Outlook is for south central Alabama,
southwest Alabama and southeast Mississippi.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Tornado Watch.
   Wind Advisory.

Severe weather likely this afternoon into tonight. All modes of
severe weather impacts remain possible, including tornadoes (some
strong and long-track), damaging straight line winds up to 70 mph
and greater, and large hail. Locally heavy rain in a short period of
time is also possible, increasing the threat of localized flooding in
lower lying areas subject to poor drainage during heavy rainfall
episodes but over flood threat from heavy rain will be limited.
Storms will be scattered this afternoon, then a more solid line of
organized storms will likely move east across the area during the
evening hours into the early overnight hours.

Away from storms today, southerly winds 20 to 30 mph with gusts to
near 40 mph likely and a Wind Advisory is in effect.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

ALZ056>060-FLZ201-203-205-MSZ078-132215-
Conecuh-Butler-Crenshaw-Escambia-Covington-Escambia Inland-
Santa Rosa Inland-Okaloosa Inland-Stone-
502 PM CDT Sun Apr 12 2020

...WIND ADVISORY IN EFFECT UNTIL 4 AM CDT MONDAY...

This Hazardous Weather Outlook is for south central Alabama,
northwest Florida and southeast Mississippi.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Wind Advisory.

Severe weather likely this afternoon into tonight. All modes of
severe weather impacts remain possible, including tornadoes (some
strong and long-track), damaging straight line winds up to 70 mph
and greater, and large hail. Locally heavy rain in a short period of
time is also possible, increasing the threat of localized flooding in
lower lying areas subject to poor drainage during heavy rainfall
episodes but over flood threat from heavy rain will be limited.
Storms will be scattered during this afternoon, then a more solid
line of organized storms will likely move east across the area during
the evening hours into the early overnight hours.

Away from storms today, southerly winds 20 to 30 mph with gusts to
near 40 mph likely and a Wind Advisory is in effect.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

FLZ202-204-206-132215-
Escambia Coastal-Santa Rosa Coastal-Okaloosa Coastal-
502 PM CDT Sun Apr 12 2020

...HIGH SURF WARNING IN EFFECT UNTIL 4 AM CDT MONDAY...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING...
...WIND ADVISORY IN EFFECT UNTIL 4 AM CDT MONDAY...
...HIGH RIP CURRENT RISK IN EFFECT FROM 4 AM CDT MONDAY THROUGH
TUESDAY MORNING...

This Hazardous Weather Outlook is for northwest Florida.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Wind Advisory.
   Coastal Flood Advisory.
   High Surf Warning.
   High Rip Current Risk.

Severe weather likely this afternoon into tonight. All modes of
severe weather impacts remain possible, including tornadoes (some
strong and long-track), damaging straight line winds up to 70 mph
and greater, and large hail. Locally heavy rain in a short period of
time is also possible, increasing the threat of localized flooding in
lower lying areas subject to poor drainage during heavy rainfall
episodes but over flood threat from heavy rain will be limited.
Storms will be scattered this afternoon, then a more solid line of
organized storms will likely move east across the area during the
evening hours into the early overnight hours.

Away from storms today, southerly winds 20 to 30 mph with gusts to
near 40 mph likely and a Wind Advisory is in effect.

At the beaches this afternoon and tonight, dangerous to potentially
deadly rip currents, high surf expected. Instances of coastal
flooding expected across portions of the area, mainly around Mobile
Bay, where water levels of 2 to 3 feet above normally dry ground
could occur. Timing for coastal flood potential mainly during the
afternoon hours today.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   High Rip Current Risk.

Dangerous rip currents continue to pose a hazard through Tuesday
morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

GMZ630>636-650-655-670-675-132215-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola FL
out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
502 PM CDT Sun Apr 12 2020

...GALE WARNING IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...
...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT
MONDAY...

This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Gale Warning.
   Small Craft Advisory.

Winds and seas will be hazardous for small craft. Wind gusts up to
near 40s kts expected from noon today to midnight tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Small Craft Advisory.

Winds and seas gradually diminish mid to late week, but moderate
winds and waves continue.

In the hours before

Special weather statement, Apr 12, 10:32 PM CST, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Mobile AL
1132 PM CDT Sun Apr 12 2020

ALZ054>060-130515-
Wilcox AL-Monroe AL-Conecuh AL-Butler AL-Escambia AL-Covington AL-
Crenshaw AL-
1132 PM CDT Sun Apr 12 2020

...STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...
BUTLER...EASTERN MONROE...CRENSHAW...NORTH CENTRAL ESCAMBIA...
SOUTHEASTERN WILCOX...CONECUH AND NORTHERN COVINGTON COUNTIES UNTIL
1215 AM CDT...

At 1130 PM CDT, strong thunderstorm were located from near Highland
Home to Greenville to near Evergreen, moving northeast at 55 mph.

Wind gusts of 45 to 55 mph will be possible with this storm.

Locations impacted include...
Greenville, Monroeville, Evergreen, Luverne, Frisco City, Peterman,
Georgiana, Brantley, McKenzie, River Falls, Castleberry, Excel, Red
Level, Rutledge, Beatrice, Dozier, Repton, Gantt, Glenwood and Pine
Apple.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Tornado Watch remains in effect until midnight CDT for south
central Alabama. A Tornado Watch also remains in effect until 600 AM
CDT for south central Alabama.

LAT...LON 3153 8620 3146 8619 3122 8696 3124 8745
      3158 8739 3205 8701 3205 8686 3196 8686
      3196 8641 3205 8640 3205 8630 3197 8630
      3196 8619 3179 8620 3179 8615 3166 8615
      3162 8618 3162 8615 3154 8614
TIME...MOT...LOC 0430Z 253DEG 53KT 3194 8622
Local storm report, Apr 12, 11:00 PM CST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1200 AM CDT MON APR 13 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0917 PM     TSTM WND DMG     4 SSE COFFEEVILLE       31.70N 88.06W
04/12/2020                   CLARKE             AL   EMERGENCY MNGR

            NUMEROUS TREES DOWN ON HWY 69 BETWEEN
            COFFEEVILLE AND SALIPTA.

&&

JFB
Local storm report, Apr 12, 11:01 PM CST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1201 AM CDT MON APR 13 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0907 PM     TSTM WND DMG     3 E CULLOMBURG          31.72N 88.25W
04/12/2020                   CHOCTAW            AL   EMERGENCY MNGR

            SEVERAL DOWNED TREES REPORTED AROUND
            CULLOMBURG AND BLADON SPRINGS.

&&

JFB
Local storm report, Apr 12, 11:03 PM CST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1203 AM CDT MON APR 13 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0912 PM     TSTM WND DMG     WEST BEND               31.82N 88.13W
04/12/2020                   CLARKE             AL   EMERGENCY MNGR

            NUMEROUS TREES DOWN.

&&

JFB
Local storm report, Apr 13, 12:07 AM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
107 AM CDT MON APR 13 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     NON-TSTM WND DMG 2 E EAST BREWTON        31.11N 87.03W
04/12/2020                   ESCAMBIA           AL   BROADCAST MEDIA

            MULTIPLE LARGE TREES DOWN ON RIDGE ROAD EAST
            OF EAST BREWTON.

&&

MB
Special weather statement, Apr 13, 12:12 AM CST, 25 minutes before
Special Weather Statement
National Weather Service Mobile AL
112 AM CDT Mon Apr 13 2020

ALZ058-060-130700-
Covington AL-Crenshaw AL-
112 AM CDT Mon Apr 13 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHEASTERN CRENSHAW AND EASTERN COVINGTON COUNTIES UNTIL
200 AM CDT...

At 112 AM CDT, the strong thunderstorms were located along a line
extending from 3 miles south of Glenwood to near Laurel Hill, and
moving east at 40 mph.

Wind gusts of 40 to 50 mph will be possible with these storms.

Locations impacted include...
Opp, Florala, Brantley, Lockhart and Glenwood.

A Tornado Watch remains in effect until 600 AM CDT for south central
Alabama.

LAT...LON 3153 8620 3100 8619 3100 8658 3168 8623
      3169 8615 3166 8615 3162 8618 3162 8615
      3154 8614
TIME...MOT...LOC 0612Z 265DEG 35KT 3162 8618 3101 8646

The radar

The Eglin Afb radar (KEVX), 62 km away, was scanning. The volume nearest the first event began at 06:35 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Okaloosa

When
April 13, 12:37 AM CST to 12:38 AM CST
Where
Okaloosa County, (Cew)bob Sikes Arpt
Measured
53 kt (61 mph) measured gust
Reported by
ASOS
Coordinates
30.780, -86.520

Bob Sikes Airport, KCEW, measured a thunderstorm wind gust of 61 mph.

Thunderstorm Wind, Okaloosa

When
April 13, 12:58 AM CST to 12:59 AM CST
Where
Okaloosa County, 3.51 mi N of (Hrt)mary Esther
Measured
50 kt (58 mph) measured gust
Reported by
AWOS
Coordinates
30.550, -86.590

A 58 mph thunderstorm wind gust was reported at an Eglin AFB observation site.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2020Every state in 2020This day in weather historyWarnings in Florida, April 2020

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 886972, 886973.